Ask a doctor

Does the amount of botox received affect the possible side effects?

I had 6 units in my upper lip with restylane 3 days ago. My doctor said there should be no side effects from such a small amount. Is this true? My arms have been very achy ever since. Is this a coincidence?

Doctor Answers (5)

Does the amount of botox received affect the possible side effects?

+1

This is probably coincidental, having Botox injected to the lip should not have an effect or even relate to having an arm ache. Its best you follow up with your provider to further discuss this


Los Angeles Plastic Surgeon
5.0 out of 5 stars 180 reviews

Does the amount of Botox received affect the possible side effects?

+1

It is highly unlikely that your symptoms are due to the Botox. I would recommend speaking with your physician, as they know the details of your treatment and will be able to provide you with advice. I hope this helps, and I wish you the best of luck.

Paul S. Nassif, MD
Beverly Hills Facial Plastic Surgeon
5.0 out of 5 stars 29 reviews

Small amount of Botox in lips doesn't cause itching in arms

+1

Having itching in arms is not related to 6 units of Botox in your lips. It is true that the more Botox you get, the more side effects are possible. But your side effect is not a usual one from Botox. 6 units in the lips can cause slight lip weakness which can affect drinking from a straw or cup and affect your whistling.

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.5 out of 5 stars 7 reviews

You might also like...

Botox side effects

+1

I doubt that the aching in your shoulders is due to the Botox. I agree with your physician that this dosage is quite small to cause that affect.

If you have a problem with the dosage, it is more likely to be a local problem. Six units above the upper lip can result in decreased muscle tone. This may make it difficult for you to perform some functions such as sucking on a straw or pronounce certain letters such as B or P that require use of that part of the muscle ( orbicularis oris)

Arnold R. Oppenheim, MD
Virginia Beach Dermatologist
5.0 out of 5 stars 7 reviews

Small dose of Botox did not affect your arms.

+1

Achy arms is not a side effect of 6 units of Botox in your lip. You need to seek another reason.

Jeffrey Schiller, MD
Staten Island Oculoplastic Surgeon
5.0 out of 5 stars 7 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.